MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 104" (264 CM) APPX 15.7 ML, 10 DROP PRIMARY SET W/BCV-CLAVE®, CLAVE®, 0.2 MICRON; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 104" (264 CM) APPX 15.7 ML, 10 DROP PRIMARY SET W/BCV-CLAVE®, CLAVE®, 0.2 MICRON; STOPCOCK, I.V. SET
Model Number B9535
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a 104" (264 cm) appx 15.7 ml, 10 drop primary set w/bcv-clave®, clave®, 0.2 micron filter, rotating luer that the customer reported particulate on the tubing upon opening and the event was noticed prior to attaching on the patient.The tubing set was connected to a minibag plus system.There was no patient involvement and no harm reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.Investigation is pending.
 
Additional Manufacturer Narrative
Received one used list #b9535, 104" (264 cm) appx 16.3 ml, 10 drop primary set w/2 clave¿, 0.2 micron filter, 2 check valves, rotating luer; lot #5556559, one used list #unknown, 0.9% sodium chloride injection usp mini-bag plus container baxter 100 ml intravenous bag; lot #p422192, one used list #unknown, ampicillin for injection, usp 2 grams/vial mylan institutional llc vial; lot #7105133.A single used b9535 infusion set was returned and confirmed with a black embedded particle in the male spin luer assembly.A series of photos were returned showing what appears to be a black embedded particle in the male spin luer assembly.The embedded particle was not in the fluid path and is considered a cosmetic defect.Though the black particle was not in the fluid path it does not meet meet visual inspection criteria.The probable cause is burnt embedded plastic during the molding process.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
Additional information received from a medwatch report (mw5107905) that stated, "icu medical tubing b9535, lot 555659 is reported to have both large and small particulate matter in the tubing upon opening.Fda safety report id # (b)(4)¿.Outcomes attributed to adverse event: other serious or important medical event.The suspect medical device is an administration set 104".

Brand Name
104" (264 CM) APPX 15.7 ML, 10 DROP PRIMARY SET W/BCV-CLAVE®, CLAVE®, 0.2 MICRON
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key13874446
Report Number9617594-2022-00061
Device Sequence Number17316554
Product Code FMG
UDI-Device Identifier00887709014343
UDI-Public(01)00887709014343(17)260801(10)5556559
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberB9535
Device Catalogue NumberB9535
Device Lot Number5556559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MINIBAG PLUS SYSTEM, MFR UNK.
Patient SexUnknown